Dealing with symptoms from my fostair inhaler

Hi all.

I've been a diagnosed asthmatic since the age of 1 (1995) suffered quite badly with it at a young age and struggled to control it in my teens. The brown inhaler (beclomethasone) I didn't really get on with, it never seemed to prevent my asthma like it should have. So around 2 years ago my nurse changed me to a fostair inhaler which I have got on so well with. However, in the last few months I've developed really annoying symptoms, which are palpitations with increased heart rate and I get the shakes especially in my hands which last for a few hours after taking my inhaler, which as you can imagine, interferes with some tasks!

Any suggestions? And does anyone else suffer with this?

I do plan on visiting my asthma nurse this month but I'm worried about a treatment change and that it won't control my asthma as well as fostair does!

Thanks, Gemma

2 Replies

oldestnewest
  • I've recently been put on Fostair and Clenil to replace Flixotide. The only thing I can say is that I was told some people use Fostair instead of/as well as Salbutamol and I do know if you take a lot of Salbutamol it gives you the shakes etc

  • As you're no doubt aware, Fostair Inhalers are duel drug delivering both an inhaled steroid (same steroid as Clenil Inhaler I believe, but in finer particle form) plus a Long Acting Beta Agonist (LABA) with about a 12 Hour Duration. (Rescue Salbutamol Inhalers only seems to relieve for up to about 4 Hours). I'm no medic but my guess is that with both Clenil and Fostair the inhaled steroid component may not have be peen doing very much for you and that the relief you've previously been getting is mostly from the LABA.

    While LABAs seem to work great for getting through a sticky patch / exacerbation, if you do a web search for LABA Dangers you will undoubtedly find some interesting (possibly disturbing) material. I use a Fostair Inhaler but would prefer - and plan - to move away from LABA Meds as soon as it's feasible to do so.

    Other than stepping down Dosage (assuming you're not already on minimum dose) a switch to one of the newer inhalers is possibly what you'll be offered. Some of the newer inhalers are also duel inhalers - possibly with different a different LABA to the fomoterol in Fostair - that you 'might' be ok with. Seem to recal it's important to withdraw from the LABA in Fostair at a controlled pace rather than suddenly, so maybe ask your Doc about that point.

    Have you seen a consultant or had a respiratory clinic referral to fully evaluate your asthma phenotype and plus any related respiratory issues, as your side effects sound like you might very well benefit from some extra expertease.

You may also like...